MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Model Number KPT2002
Medical Device Problem Codes Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via manufacturer representative regarding a patient spinal therapy for vfc.It was reported that during the treatment of a vertebral fracture of l1, the working canula was found deteriorated with the passage of one of the dm provided in the kit.The surgeon had difficulty introducing the following dm into the working canula.This defective working canula damaged the kyphoplasty balloon and did not allow the operative procedure to be carried out as well as possible due the leakage of radiopaque product and the impossibility of inflating the balloon properly.The defective working canula damaged the kyphoplasty balloon.There was patient involved in the event and no symptoms were reported.On (b)(6) 2021 (b)(4) (rep): additional information was received via manufacturer representative that the event occurred on (b)(6) 2021.The surgeon is (b)(6).The patient is (b)(6) years old, (b)(6).On (b)(6) 2021 (b)(4) (rep): additional information was received via manufacturer representative that the lot number is 220866360.The reported cannula came in contact with the patient.There is no revision and no patient complications involved.The hcp details are (b)(6).
 
Additional Manufacturer Narrative
H3: product analysis #266412808:part # kpt2002 lot # 220866360 visual optical visual and optical inspection confirmed one of the cannulas has been bent and damaged near the tip.This may have caused the balloon to be damaged when pulled through the cannula.The cannula is filled with dried cement and blood.Unable to determine root cause of damaged ibt and cannula.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key11677268
Report Number9612164-2021-01497
Device Sequence Number3415554
Product Code HRX
UDI-Device Identifier00763000031763
UDI-Public00763000031763
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2022
Device Model NumberKPT2002
Device Catalogue NumberKPT2002
Device Lot Number220866360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight79